Alert archive / Arkansas / Wind Advisories in 2012
Wind Advisory 3, NWS Little Rock, AR
NWS Little Rock, AR issued this wind advisory at Dec 25, 2012, 5:00 AM CST for 30 counties in Arkansas. It took effect at Dec 25, 2012, 12:00 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2012, 5:00 AM CST (11:00 UTC)
- In effect from
- Dec 25, 2012, 12:00 PM CST
- Expired
- Dec 26, 2012, 4:21 AM CST
- In force
- 16 hr
- Issued by
- NWS Little Rock, AR
All 30 counties
Arkansas County, AR, Baxter County, AR, Bradley County, AR, Calhoun County, AR, Clark County, AR, Cleburne County, AR, Cleveland County, AR, Conway County, AR, Dallas County, AR, Desha County, AR, Drew County, AR, Faulkner County, AR, Fulton County, AR, Garland County, AR, Grant County, AR, Hot Spring County, AR, Izard County, AR, Jefferson County, AR, Lincoln County, AR, Lonoke County, AR, Marion County, AR, Monroe County, AR, Ouachita County, AR, Perry County, AR, Pike County, AR, Prairie County, AR, Pulaski County, AR, Saline County, AR, Sharp County, AR, Stone County, AR
The radar
The Little Rock radar (KLZK), 13 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 11.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2386 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
732 WWUS74 KLZK 251100 NPWLZK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST TUE DEC 25 2012 ARZ003>007-012>015-021>024-030>032-037>047-052>057-062>069-252200- /O.NEW.KLZK.WI.Y.0003.121225T1800Z-121226T1200Z/ ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- IZARD-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-MONROE- MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI- SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-YELL- INCLUDING THE CITIES OF...ARKADELPHIA...ASH FLAT...BENTON... BOONEVILLE...BRINKLEY...BRYANT...BULL SHOALS...CABOT... CALICO ROCK...CAMDEN...CAVE CITY...CLARENDON...CLARKSVILLE... CLINTON...CONWAY...DANVILLE...DARDANELLE...DE VALLS BLUFF... DE WITT...DES ARC...DUMAS...FAIRFIELD BAY...FLIPPIN...FORDYCE... GLENWOOD...GOULD...HAMPTON...HARDY...HARRISON...HAZEN... HEBER SPRINGS...HORSESHOE BEND...HOT SPRINGS...JASPER...LESLIE... LITTLE ROCK...LONOKE...MALVERN...MAMMOTH SPRING...MARSHALL... MCGEHEE...MELBOURNE...MENA...MONTICELLO...MORRILTON...MOUNT IDA... MOUNTAIN HOME...MOUNTAIN VIEW...MURFREESBORO...NORMAN... NORTH LITTLE ROCK...OLA...OXFORD...PARIS...PERRYVILLE... PINE BLUFF...RUSSELLVILLE...SHERIDAN...STAR CITY...STUTTGART... SUMMIT...THORNTON...VIOLA...WALDRON...WARREN...WESTERN GROVE... YELLVILLE 500 AM CST TUE DEC 25 2012 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM CST WEDNESDAY. * EVENT...A STORM SYSTEM CURRENTLY OVER THE TEXAS PANHANDLE WILL MOVE TOWARDS ARKANSAS TODAY...BRINGING WINDY CONDITIONS AND WINTER WEATHER. * WINDS...STRONG NORTH TO NORTHEAST WINDS OF 20 TO 25 MPH...WITH GUSTS OVER 30 MPH...WILL DEVELOP AS THE STORM GETS CLOSER THIS AFTERNOON. THE WINDS WILL CONTINUE THROUGH THE OVERNIGHT HOURS...BEFORE DECREASING AROUND SUNRISE WEDNESDAY. * IMPACT...GUSTY WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS... ESPECIALLY IN HIGH PROFILE VEHICLES. HIGHER GUSTS MAY CAUSE SOME POWER OUTAGES. DAMAGE TO DROUGHT WEAKENED TREES WILL BE MORE LIKELY...DUE TO THE WEAKENED ROOT SYSTEMS. ALSO...OUTDOOR ITEMS...SUCH AS LARGE HOLIDAY DECORATIONS...WILL BE VULNERABLE TO DAMAGE FROM TIPPING AND BEING BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 58
3 follow-up statements
961 WWUS74 KLZK 251803 NPWLZK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LITTLE ROCK AR 1203 PM CST TUE DEC 25 2012 ARZ003>007-012>015-021>024-030>032-037>047-052>057-062>069-260215- /O.CON.KLZK.WI.Y.0003.000000T0000Z-121226T1200Z/ ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- IZARD-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-MONROE- MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI- SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-YELL- INCLUDING THE CITIES OF...ARKADELPHIA...ASH FLAT...BENTON... BOONEVILLE...BRINKLEY...BRYANT...BULL SHOALS...CABOT... CALICO ROCK...CAMDEN...CAVE CITY...CLARENDON...CLARKSVILLE... CLINTON...CONWAY...DANVILLE...DARDANELLE...DE VALLS BLUFF... DE WITT...DES ARC...DUMAS...FAIRFIELD BAY...FLIPPIN...FORDYCE... GLENWOOD...GOULD...HAMPTON...HARDY...HARRISON...HAZEN... HEBER SPRINGS...HORSESHOE BEND...HOT SPRINGS...JASPER...LESLIE... LITTLE ROCK...LONOKE...MALVERN...MAMMOTH SPRING...MARSHALL... MCGEHEE...MELBOURNE...MENA...MONTICELLO...MORRILTON...MOUNT IDA... MOUNTAIN HOME...MOUNTAIN VIEW...MURFREESBORO...NORMAN... NORTH LITTLE ROCK...OLA...OXFORD...PARIS...PERRYVILLE... PINE BLUFF...RUSSELLVILLE...SHERIDAN...STAR CITY...STUTTGART... SUMMIT...THORNTON...VIOLA...WALDRON...WARREN...WESTERN GROVE... YELLVILLE 1203 PM CST TUE DEC 25 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * EVENT...AN INTENSIFYING STORM SYSTEM OVER THE SOUTHERN PLAINS WILL CONTINUE TO APPROACH...PROMOTING STRONG SURFACE WINDS. * WINDS...STRONG NORTH TO NORTHEAST WINDS OF 20 TO 25 MPH...WITH GUSTS OVER 30 MPH ARE EXPECTED. THE WINDS WILL CONTINUE THROUGH THE OVERNIGHT HOURS...BEFORE DECREASING AROUND SUNRISE WEDNESDAY. * IMPACT...GUSTY WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS... ESPECIALLY IN HIGH PROFILE VEHICLES. HIGHER GUSTS MAY CAUSE SOME POWER OUTAGES. DAMAGE TO DROUGHT WEAKENED TREES WILL BE MORE LIKELY...DUE TO THE WEAKENED ROOT SYSTEMS. ALSO...OUTDOOR ITEMS...SUCH AS LARGE HOLIDAY DECORATIONS... WILL BE VULNERABLE TO DAMAGE FROM TIPPING AND BEING BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 55
172 WWUS74 KLZK 260036 NPWLZK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LITTLE ROCK AR 636 PM CST TUE DEC 25 2012 ARZ003>007-012>015-021>024-030>032-037>047-052>057-062>069-261200- /O.CON.KLZK.WI.Y.0003.000000T0000Z-121226T1200Z/ ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- IZARD-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-MONROE- MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI- SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-YELL- INCLUDING THE CITIES OF...ARKADELPHIA...ASH FLAT...BENTON... BOONEVILLE...BRINKLEY...BRYANT...BULL SHOALS...CABOT... CALICO ROCK...CAMDEN...CAVE CITY...CLARENDON...CLARKSVILLE... CLINTON...CONWAY...DANVILLE...DARDANELLE...DE VALLS BLUFF... DE WITT...DES ARC...DUMAS...FAIRFIELD BAY...FLIPPIN...FORDYCE... GLENWOOD...GOULD...HAMPTON...HARDY...HARRISON...HAZEN... HEBER SPRINGS...HORSESHOE BEND...HOT SPRINGS...JASPER...LESLIE... LITTLE ROCK...LONOKE...MALVERN...MAMMOTH SPRING...MARSHALL... MCGEHEE...MELBOURNE...MENA...MONTICELLO...MORRILTON...MOUNT IDA... MOUNTAIN HOME...MOUNTAIN VIEW...MURFREESBORO...NORMAN... NORTH LITTLE ROCK...OLA...OXFORD...PARIS...PERRYVILLE... PINE BLUFF...RUSSELLVILLE...SHERIDAN...STAR CITY...STUTTGART... SUMMIT...THORNTON...VIOLA...WALDRON...WARREN...WESTERN GROVE... YELLVILLE 636 PM CST TUE DEC 25 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. * WINDS: STRONG NORTH TO NORTHEAST WINDS OF 20 TO 25 MPH ARE EXPECTED...WITH GUSTS OVER 40 MPH POSSIBLE. THE WINDS WILL CONTINUE THROUGH THE OVERNIGHT HOURS...BEFORE DECREASING AROUND SUNRISE WEDNESDAY. * IMPACT: GUSTY WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS... ESPECIALLY IN HIGH PROFILE VEHICLES. HIGHER GUSTS MAY CAUSE SOME POWER OUTAGES. DAMAGE TO TREES COATED IN ICE FROM FREEZING RAIN WILL BE POSSIBLE. ALSO... OUTDOOR ITEMS...SUCH AS LARGE HOLIDAY DECORATIONS... WILL BE VULNERABLE TO DAMAGE FROM TIPPING AND BEING BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 62
429 WWUS74 KLZK 261021 NPWLZK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LITTLE ROCK AR 421 AM CST WED DEC 26 2012 ARZ003>007-012>015-021>024-030>032-037>047-052>057-062>069-261130- /O.CAN.KLZK.WI.Y.0003.000000T0000Z-121226T1200Z/ ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- IZARD-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-MONROE- MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI- SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-YELL- INCLUDING THE CITIES OF...ARKADELPHIA...ASH FLAT...BENTON... BOONEVILLE...BRINKLEY...BRYANT...BULL SHOALS...CABOT... CALICO ROCK...CAMDEN...CAVE CITY...CLARENDON...CLARKSVILLE... CLINTON...CONWAY...DANVILLE...DARDANELLE...DE VALLS BLUFF... DE WITT...DES ARC...DUMAS...FAIRFIELD BAY...FLIPPIN...FORDYCE... GLENWOOD...GOULD...HAMPTON...HARDY...HARRISON...HAZEN... HEBER SPRINGS...HORSESHOE BEND...HOT SPRINGS...JASPER...LESLIE... LITTLE ROCK...LONOKE...MALVERN...MAMMOTH SPRING...MARSHALL... MCGEHEE...MELBOURNE...MENA...MONTICELLO...MORRILTON...MOUNT IDA... MOUNTAIN HOME...MOUNTAIN VIEW...MURFREESBORO...NORMAN... NORTH LITTLE ROCK...OLA...OXFORD...PARIS...PERRYVILLE... PINE BLUFF...RUSSELLVILLE...SHERIDAN...STAR CITY...STUTTGART... SUMMIT...THORNTON...VIOLA...WALDRON...WARREN...WESTERN GROVE... YELLVILLE 421 AM CST WED DEC 26 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE FALLEN BELOW WIND ADVISORY CRITERIA ACROSS THE AREA EARLY THIS MORNING. THUS...THE WIND ADVISORY HAS BEEN CANCELLED. NORTHWEST WINDS OF 10 TO 20 MPH WILL BE COMMON THIS MORNING...BUT WILL DIMINISH AS THE DAY PROGRESSES. $$ 44
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this wind advisory went out at Dec 25, 12:30 AM CST, 4 hours 30 minutes earlier.
Area forecast discussion, Dec 25, 12:30 AM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1230 AM CST TUE DEC 25 2012 .AVIATION... LOWERING CLOUDS OVERNIGHT. MOST AREAS WILL REMAIN VFR...BUT PATCHY MVFR WILL OCCUR IN S AR. RAIN WILL BEGIN SPREADING INTO SRN AR TUE MORNING...LOWERING CEILINGS TO MVFR WITH PATCHY IFR. EXECEPTION WILL BE KHRO AND KBPK WHERE MAINLY VFR CONDITIONS ARE EXPECTED. DURING THE AFTERNOON ELSWHERE...MAINLY IFR DUE TO CEILINGS...RA...PL...AND SOME SN. AFTER DARK...MAINLY IFR CONTINUING WITH MOST PRECIPITATION CHANGING OVER TO SN. VERY GUSTY WINDS DEVELOPING ON TUE AND CONTINUING TUE NIGHT. && .UPDATE... UPCOMING WINTER STORM CONTINUES TO BE THE FOCUS OF THE FORECAST. HOWEVER...UPDATES THIS EVENING WERE LIMITED TO WINDS AND GUSTS OVER NEXT 12-18 HRS...AS WELL AS ADJUSTMENTS TO NEAR TERM TRENDS. WILL NOT ATTEMPT ANY WHOLESALE CHANGES AT THIS TIME AS LATEST DATA IS JUST NOW BEGINNING FILTER IN. HOWEVER...IN ADDITION TO WSW PRODUCTS...MAY BE NEEDING LAKE WIND ADV FOR CHRISTMAS AFTERNOON AND EVENING AS SFC LOW PRESSURE STRENGTHENS AS IS MOVES TO THE SOUTH AND EAST OF AR. THIS ITEM WILL LIKELY BE ADDRESSED WITH THE MORNING FORECAST PACKAGE. && .PREV DISCUSSION... /ISSUED 251 PM CST MON DEC 24 2012/ SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT... FORECAST CHALLANGE REMAINS TEMPORAL AND SPATIAL FORECASTS OF HEAVIEST WINTER PRECIPITATION. LATEST DETERMINISTIC MODEL RUNS ARE CONTINUING TO SLOWLY CONVERGE ON A PREFERRED SOLUTION REGARDING WINTER WEATHER IMPACTS ACROSS THE CWA. FORECAST CONFIDENCE HAS ALSO BEEN AIDED BY RECENT ANALOG GUIDANCE FROM THE SLU-CIPS GROUP..THAT CONTINUES TO INDICATE A PREFERRED REGION OF THE HEAVIEST SNOWFALL. ONLY MINOR MODIFICATIONS HAVE BEEN MADE TO TIMING AND LOCATIONS OF WINTER PRECIPITATION. IT MUST BE NOTED THAT DUE THE EXPECTED FINE NATURE OF THE PATTERNS OF Q-G FORCING AND EXPECTED TEMPERATURE PROFILES...A SHARP SOUTHERN GRADIENT OF SNOW ACCUMULATIONS IS EXPECTED. 55 LONG TERM...WEDNESDAY THROUGH MONDAY... THE CHRISTMAS DAY STORM SYSTEM WILL BE PULLING AWAY TO THE EAST ON WEDNESDAY WITH ANY LINGERING SNOW ENDING ACROSS THE FAR NORTHEAST. A COLD HIGH PRESSURE SYSTEM WILL BRIEFLY RETURN THROUGH THURSDAY BEFORE QUICKLY MOVING EAST. SOUTHERLY WINDS ALOFT WILL ALLOW FOR ABOVE FREEZING TEMPERATURES IN THE LOWER TO MID LEVELS AS ANOTHER SHORT WAVE BRINGS PRECIPITATION TO THE STATE. HOWEVER...SURFACE TEMPS WILL STILL BE NEAR/AT THE FREEZING MARK FRIDAY MORNING. AS PRECIPITATION DEVELOPS...THERE COULD BE A LIGHT FREEZING RAIN/WINTRY MIX ACROSS CENTRAL AND SOUTHERN AREAS IN THE MORNING HOURS. SOME LIGHT SNOW MAY FALL ACROSS THE NORTH. AS TEMPS WARM THROUGH THE DAY...RAIN SHOULD DOMINATE THE PRECIP TYPE. THAT BEING SAID...THIS SITUATION WILL BE CLOSELY MONITORED AS THE NEWEST LONG TERM MODELS HAVE DIFFERED IN THE EXTENDED AND OVERALL CONFIDENCE AT THE MOMENT IS LOW. A BRIEF WINTRY MIX COULD FALL LATE FRIDAY NIGHT ACROSS THE NORTH AND EAST BEFORE THE SYSTEM EXITS EARLY ON SATURDAY. AS THE SYSTEM DEPARTS...NORTHWEST FLOW WILL SET UP AND ALLOW FOR COOLER TEMPS TO CONTINUE. EARLY NEXT WEEK THE UPPER AIR PATTERN WILL BEGIN TO FLATTEN OUT AND TEMPS WILL WARM BACK UP TO NEAR SEASONAL AVERAGES TO START THE WORK WEEK. NEXT WEATHER MAKER WILL BE MOVING IN FROM NORTHEAST TEXAS...BUT THERE IS A LOT OF QUESTION IN STRENGTH AND TIMING AND WILL HAVE TO BE FINE TUNED IN LATER FORECASTS. 61/224 && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 31 36 27 33 / 0 100 100 20 CAMDEN AR 42 46 29 41 / 50 100 90 0 HARRISON AR 28 34 20 29 / 0 90 90 10 HOT SPRINGS AR 36 42 26 35 / 20 100 100 10 LITTLE ROCK AR 36 42 28 36 / 10 100 100 10 MONTICELLO AR 42 48 30 41 / 40 100 100 10 MOUNT IDA AR 35 40 23 32 / 20 100 100 0 MOUNTAIN HOME AR 29 36 23 31 / 0 90 90 10 NEWPORT AR 31 37 28 34 / 0 100 100 20 PINE BLUFF AR 40 44 30 39 / 20 100 100 10 RUSSELLVILLE AR 35 37 24 31 / 10 100 100 10 SEARCY AR 33 37 27 35 / 10 100 100 20 STUTTGART AR 37 40 29 38 / 10 100 100 20 && .LZK WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 3 PM TUESDAY TO 6 AM CST WEDNESDAY FOR BAXTER-CLEBURNE-CONWAY-FAULKNER-FULTON-INDEPENDENCE-IZARD- JACKSON-PERRY-SHARP-STONE-VAN BUREN-WHITE. WINTER STORM WARNING FROM NOON TUESDAY TO MIDNIGHT CST TUESDAY NIGHT FOR BOONE-JOHNSON-LOGAN-MARION-MONTGOMERY-NEWTON-POLK-POPE- SCOTT-SEARCY-YELL. WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR CLARK-GARLAND-HOT SPRING-PIKE. WINTER STORM WATCH FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT FOR LONOKE-PRAIRIE-PULASKI-SALINE-WOODRUFF. &&
Hazardous weather outlook, Dec 25, 5:00 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST TUE DEC 25 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST TUE DEC 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT RAIN AND ISOLATED THUNDERSTORMS WILL OVERSPREAD MUCH OF CENTRAL AND SOUTHERN ARKANSAS THIS MORNING. THIS WILL OCCUR AS A STORM SYSTEM IN TEXAS DRAWS MOISTURE NORTHWARD FROM THE GULF COAST. AS MOISTURE INCREASES...DRY AND COLD AIR WILL WORK INTO THE REGION FROM THE NORTHEAST. THIS MAY LEAD TO A PERIOD OF FREEZING RAIN OR SLEET IN CENTRAL SECTIONS OF THE STATE...MAINLY FROM THE OUACHITA MOUNTAINS TOWARD THE LITTLE ROCK AREA. PRECIPITATION WILL CONTINUE TO ADVANCE NORTHWARD THROUGH THE REGION THIS AFTERNOON. THE SYSTEM IN TEXAS WILL TRACK THROUGH NORTHERN LOUISIANA INTO CENTRAL MISSISSIPPI BY EVENING. COLDER AIR WILL WRAP AROUND THE SYSTEM...WITH RAIN CHANGING TO SNOW IN NORTHERN AND WESTERN ARKANSAS. THE CHANGEOVER TO SNOW WILL TAKE PLACE FARTHER SOUTH AND EAST AFTER DARK. THROUGH WEDNESDAY MORNING...THREE TO SIX INCH ACCUMULATIONS ARE EXPECTED SOUTH OF JASPER AND SALEM...AND NORTH OF ARKADELPHIA AND PINE BLUFF. SIX TO TEN INCH AMOUNTS ARE ANTICIPATED IN THE OUACHITAS...AND ALSO FROM THE LITTLE ROCK AREA INTO NORTHEAST SECTIONS OF THE STATE. ALONG WITH THE SNOW...NORTHERLY WINDS WILL PICK UP THIS AFTERNOON AND TONIGHT...ESPECIALLY IN THE EASTERN HALF OF ARKANSAS CLOSEST TO THE DEPARTING SYSTEM. GUSTS OVER 40 MPH WILL CREATE BLOWING AND DRIFTING SNOW AND NEAR WHITEOUT CONDITIONS. A WINTER STORM WARNING HAS BEEN POSTED FOR ABOUT THE NORTHERN TWO THIRDS OF THE STATE. A BLIZZARD WARNING IS IN EFFECT FOR THE NORTHEAST...INCLUDING THE BATESVILLE...NEWPORT...SEARCY AND AUGUSTA AREAS. SURROUNDING THE HEAVY SNOW AREA...THE FAR NORTHWEST AND MUCH OF THE SOUTHEAST WILL GET LESS SNOW...WITH ONE TO THREE INCH TOTALS EXPECTED. WINTER WEATHER ADVISORIES ARE IN EFFECT IN THESE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THIS STORM SYSTEM WILL EXIT TOWARD THE OHIO VALLEY ON WEDNESDAY. ANOTHER WEAKER SYSTEM WILL APPROACH FROM THE SOUTHERN PLAINS THURSDAY NIGHT. AS THE SYSTEM ARRIVES...TEMPERATURES FRIDAY MORNING WILL MOSTLY BE SUBFREEZING. THERE WILL BE CHANCES FOR LIGHT SNOW OVER THE NORTHERN COUNTIES...WITH PATCHY LIGHT FREEZING RAIN OR SLEET FARTHER SOUTH. READINGS WILL GRADUALLY WARM THROUGH THE DAY...WITH AREAS OF LIGHT RAIN IN THE AFTERNOON. PRECIPITATION AMOUNTS ON FRIDAY WILL BE LIGHT. HOWEVER...IF THERE IS ANY ICE...EVEN MINIMAL AMOUNTS WILL CREATE PROBLEMS. THIS SITUATION WILL BE MONITORED CLOSELY. A SIMILAR SCENARIO MAY UNFOLD ON MONDAY. COLD AIR WILL BE IN PLACE... AND DATA SHOWS MOISTURE LEVELS INCREASING. FOR NOW...THERE ARE MORE CLOUDS IN THE FORECAST BUT NO PRECIPITATION MENTIONED. IF THERE IS MORE MOISTURE THAN EXPECTED....ANY PRECIPITATION WOULD START AS EITHER A COLD RAIN OR SOME ICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 4:36 AM CST | Blizzard Warning | LZK | Independence, Jackson, White, Woodruff | 24 hr |
| Dec 25, 4:36 AM CST | Winter Weather Advisory | LZK | Bradley, Calhoun, Cleveland, Dallas, Desha, Drew and 2 more | 24 hr |
Nearby
Wind Advisories in Arkansas, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.